MAUDE Adverse Event Report: TELEFLEX MEDICAL DISP. IMA/ENT 3/4 NEEDLE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC

TELEFLEX MEDICAL DISP. IMA/ENT 3/4 NEEDLE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC
Model Number IPN029475
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "during a case on a patient, the staff noticed that the electrode started to 'melt', they tried another electrode where they noticed the same issue".No patient harm or injury.The patient status is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "during a case on a patient, the staff noticed that the electrode started to 'melt', they tried another electrode where they noticed the same issue".No patient harm or injury.The patient status is reported as "fine".Additional information received on 16 may 2023 states that a 4th electrode was used to complete the procedure."the first tip was used for about 30 seconds and it began to melt.The second tip was used for just a few seconds and began to melt.The third tip (fire) lit immediately upon activation." the 4th electrode was from a different lot number than the ones that issues occurred with.The procedure being performed was a vaginal posterior repair, there was no tissue or eschar buildup on the electrode as the electrode was use at the beginning of the procedure, there was no facial/body hair.Normal anesthetic gasses were used for general anesthesia.The customer was unsure what voltage was being used when the issue occurred.Associated mdrs: 3011137372-2023-00130, 3011137372-2023-00131.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.Other remarks: n/a.Corrected data: n/a.

Brand Name
DISP. IMA/ENT 3/4 NEEDLE ELECTRODE
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16932236
Report Number3011137372-2023-00128
Device Sequence Number17831733
Product Code HGI
UDI-Device Identifier14026704646026
UDI-Public14026704646026
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberIPN029475
Device Catalogue Number809337
Device Lot Number0521K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown